MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Catalog Number 150NFA38
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the survey respondent stated no when they asked the guidewire was successful in providing transurethral/percutaneous access into the bladder/ureter/renal pelvis.Physician stated the guidewire was not successful in providing transurethral/percutaneous access into the bladder/ureter/renal pelvis because oops, they actually were in relation to 150nfa38 nicore¿ nitinol/nitinol guidewire,.038 in., 3cm, 150cm, standard, angled.Per additional information received via email on 23aug2023, it was reported that the survey respondent stated that no, the guidewire was not successful in providing transurethral access into the ureter because oops, they actually were in relation to 150nfa38 nicore¿ nitinol/nitinol guidewire,.038 in., 3cm, 150cm, standard, angled.
 
Event or Problem Description
Critical care nurses reported that no when they asked the guidewire was successful in providing transurethral/percutaneous access into the bladder/ureter/renal pelvis.Physician stated the guidewire was not successful in providing transurethral/percutaneous access into the bladder/ureter/renal pelvis because oops, they actually were in relation to 150nfa38 nicore¿ nitinol/nitinol guidewire,.038 in., 3cm, 150cm, standard, angled.Per additional information received via email on 23aug2023, critical care nurses reported in an online survey that no, the guidewire was not successful in providing transurethral access into the ureter because oops, they actually were in relation to 150nfa38 nicore¿ nitinol/nitinol guidewire,.038 in., 3cm, 150cm, standard, angled.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be guidewire length too short.A dhr review is not required as no lot number was reported.The instructions for use were found adequate and state the following: "warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17661430
Report Number1018233-2023-06464
Device Sequence Number15234769
Product Code EZB
UDI-Device Identifier00801741051470
UDI-Public(01)00801741051470
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150NFA38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown